MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE FLOPPY II GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE FLOPPY II GUIDE WIRE WITH MICROGLIDE COATING
Model Number 22339M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified right coronary artery.During use of a.014 ht floppy guide wire, it perforated a vessel.However, it is unknown when the perforation occurred; if during advancement or removal.The perforation was treated with an unspecified stent.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of perforation is listed in the instructions for use guide wire hi-torque guide wires, ce/ fda, as a known adverse event/patient effect of the procedure.A conclusive cause for the reported patient effect and the relationship to the product, if any, cannot be determined.Additionally, the treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified right coronary artery.During use of a.014 ht floppy guide wire, it perforated a vessel.However, it is unknown when the perforation occurred; if during advancement or removal.The perforation was treated with an unspecified stent.There was no adverse patient sequela and no clinically significant delay.Subsequent to filing the initial report, the following additional information was received: the ht floppy guide wire perforated a tiny branch off the circumflex during advancement.No additional information was provided.

Brand Name
HI-TORQUE FLOPPY II GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11665046
Report Number2024168-2021-03118
Device Sequence Number3128517
Product Code DQX
UDI-Device Identifier08717648080098
UDI-Public08717648080098
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number22339M
Device Catalogue Number22339M
Device Lot Number0100661
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR